Abstract and Applied Analysis

Best Proximity Points for Relatively u -Continuous Mappings in Banach and Hyperconvex Spaces

Jack Markin and Naseer Shahzad

Full-text: Open access

Abstract

We prove some best proximity point results for relatively u -continuous mappings in Banach and hyperconvex metric spaces. Our results generalize and extend some recent results to relatively u -continuous mappings and to general spaces.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 680186, 5 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393443603

Digital Object Identifier
doi:10.1155/2013/680186

Mathematical Reviews number (MathSciNet)
MR3108478

Zentralblatt MATH identifier
07095226

Citation

Markin, Jack; Shahzad, Naseer. Best Proximity Points for Relatively $u$ -Continuous Mappings in Banach and Hyperconvex Spaces. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 680186, 5 pages. doi:10.1155/2013/680186. https://projecteuclid.org/euclid.aaa/1393443603


Export citation

References

  • A. A. Eldred, W. A. Kirk, and P. Veeramani, “Proximal normal structure and relatively nonexpansive mappings,” Studia Mathematica, vol. 171, no. 3, pp. 283–293, 2005.
  • A. A. Eldred, V. S. Raj, and P. Veeramani, “On best proximity pair theorems for relatively u-continuous mappings,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 12, pp. 3870–3875, 2011.
  • M. A. Al-Thagafi and N. Shahzad, “Convergence and existence results for best proximity points,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 10, pp. 3665–3671, 2009.
  • S. S. Basha and N. Shahzad, “Best proximity point theorems for generalized proximal contractions,” Fixed Point Theory and Applications, vol. 2012, article 42, 9 pages, 2012.
  • S. S. Basha, N. Shahzad, and R. Jeyaraj, “Best proximity points: approximation and optimization,” Optimization Letters, vol. 7, no. 1, pp. 145–155, 2013.
  • S. S. Basha, N. Shahzad, and R. Jeyaraj, “Best proximity point theorems for reckoning optimal approximate solutions,” Fixed Point Theory and Applications, vol. 2012, article 202, 9 pages, 2012.
  • S. S. Basha, N. Shahzad, and R. Jeyaraj, “Common best proximity points: global optimal solutions,” Journal of Optimization Theory and Applications, vol. 148, no. 1, pp. 69–78, 2011.
  • M. Gabeleh and N. Shahzad, “Existence and convergence theorems of best proximity points,” Journal of Applied Mathematics, vol. 2013, Article ID 101439, 6 pages, 2013.
  • W. A. Kirk, P. S. Srinivasan, and P. Veeramani, “Fixed points for mappings satisfying cyclical contractive conditions,” Fixed Point Theory, vol. 4, no. 1, pp. 79–89, 2003.
  • S. Karpagam and S. Agrawal, “Existence of best proximity points of $p$-cyclic contractions,” Fixed Point Theory, vol. 13, no. 1, pp. 99–105, 2012.
  • R. Sine, “Hyperconvexity and approximate fixed points,” Nonlinear Analysis: Theory, Methods & Applications, vol. 13, no. 7, pp. 863–869, 1989.
  • R. Espínola and P. Lorenzo, “Metric fixed point theory on hyperconvex spaces: recent progress,” Arabian Journal of Mathematics, vol. 1, no. 4, pp. 439–463, 2012.
  • F. Deutsch, V. Indumathi, and K. Schnatz, “Lower semicontinuity, almost lower semicontinuity, and continuous selections for set-valued mappings,” Journal of Approximation Theory, vol. 53, no. 3, pp. 266–294, 1988.
  • J. T. Markin, “A selection theorem for quasi-lower semicontinuous mappings in hyperconvex spaces,” Journal of Mathematical Analysis and Applications, vol. 321, no. 2, pp. 862–866, 2006.
  • M. A. Khamsi, “KKM and Ky Fan theorems in hyperconvex metric spaces,” Journal of Mathematical Analysis and Applications, vol. 204, no. 1, pp. 298–306, 1996.
  • W. A. Kirk and S. S. Shin, “Fixed point theorems in hyperconvex spaces,” Houston Journal of Mathematics, vol. 23, no. 1, pp. 175–188, 1997.
  • V. S. Raj and P. Veeramani, “Best proximity pair theorems for relatively nonexpansive mappings,” Applied General Topology, vol. 10, no. 1, pp. 21–28, 2009.
  • W. A. Kirk, S. Reich, and P. Veeramani, “Proximinal retracts and best proximity pair theorems,” Numerical Functional Analysis and Optimization, vol. 24, no. 7-8, pp. 851–862, 2003.
  • J. Markin and N. Shahzad, “Best approximation theorems for nonexpansive and condensing mappings in hyperconvex spaces,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 6, pp. 2435–2441, 2009.
  • A. Abkar and M. Gabeleh, “Results on the existence and convergence of best proximity points,” Fixed Point Theory and Applications, vol. 2010, Article ID 386037, 10 pages, 2010.
  • A. Amini-Harandi, A. P. Farajzadeh, D. O'Regan, and R. P. Agarwal, “Coincidence point, best approximation, and best proximity theorems for condensing set-valued maps in hyperconvex metric spaces,” Fixed Point Theory and Applications, vol. 2008, Article ID 543154, 8 pages, 2008.